| Model Number |
PCB00 |
| Medical Device Problem Codes |
Inaccurate Delivery (2339); Operating System Becomes Nonfunctional (2996)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/24/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Age, weight and ethnicity: information unknown/ not provided.Implant date: does not apply.Lens was not implanted.Explant date: does not apply.Lens was not implanted.Therefore, not explanted.Initial reporter telephone number: (b)(6).Initial reporter first/given name: not provided.The intraocular lens (iol) has not been returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
On (b)(6) 2021, the customer filled the injector with healon and pushed it out to the first mark shortly before the implantation according to normal procedure.Then it was found that the plunger did not engage.The thread did not grip and the lens slid out of the injector in an uncontrolled fashion.The customer indicated that there was no patient injury.No further information was provided.
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - returned to manufacturer? yes.Section d9 - date evaluated by manufacturer: 6th january 2022.Section h3 - device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification revealed the complaint lens stuck inside the cartridge of the handpiece.The handpiece was disassembled and no defects or assembly issues were observed; the plunger rod was observed in the advanced position.The lens was removed and observed with lens damage and a detached haptic.Excessive viscoelastic residue was observed inside the cartridge which suggests an excessive amount of ophthalmic viscosurgical device (ovd) was used during loading and insertion which can contribute to deployment issues.The complaint issue could not be confirmed, however it cannot be confirmed to be related to manufacturing (refer to previous statement regarding excessive ovd usage) and no product deficiency could be identified.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional/similar (as applicable) complaints for this order number have been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.